Alert archive / Michigan / Small Craft Advisories in 2012

Small Craft Advisory 87, NWS Gaylord, MI

September 7, 2012

NWS Gaylord, MI issued this small craft advisory at Sep 7, 2012, 4:06 AM EDT. It took effect at Sep 7, 2012, 8:00 PM EDT. It was in force for 39 hr.

The area

The counties it named.

The facts

Issued
Sep 7, 2012, 4:06 AM EDT (08:06 UTC)
In effect from
Sep 7, 2012, 8:00 PM EDT
Expired
Sep 9, 2012, 10:51 AM EDT
In force
39 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

613 
WHUS73 KAPX 070806
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
406 AM EDT FRI SEP 7 2012

LMZ323-341-342-344>346-071615-
/O.NEW.KAPX.SC.Y.0087.120908T0000Z-120908T2100Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
406 AM EDT FRI SEP 7 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 5 PM
EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 5 PM EDT
SATURDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345>349-071615-
/O.NEW.KAPX.SC.Y.0087.120908T0600Z-120908T2100Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
406 AM EDT FRI SEP 7 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 5 PM EDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 5 PM EDT SATURDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
7 follow-up statements
846 
WHUS73 KAPX 071954
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
354 PM EDT FRI SEP 7 2012

LSZ321-080400-
/O.EXA.KAPX.SC.Y.0087.120908T0000Z-120908T2100Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
354 PM EDT FRI SEP 7 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 5 PM
EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 5 PM EDT
SATURDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345>349-080400-
/O.EXT.KAPX.SC.Y.0087.120908T0000Z-120908T2100Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
354 PM EDT FRI SEP 7 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO
5 PM EDT SATURDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 8 PM THIS EVENING
TO 5 PM EDT SATURDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ323-341-342-344>346-080400-
/O.CON.KAPX.SC.Y.0087.120908T0000Z-120908T2100Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
354 PM EDT FRI SEP 7 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 5 PM EDT SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 5 PM EDT SATURDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

HTTP://WWW.WEATHER.GOV/GAYLORD
427 
WHUS73 KAPX 080702
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
302 AM EDT SAT SEP 8 2012

LHZ345>349-LMZ323-341-342-344>346-LSZ321-081515-
/O.CON.KAPX.SC.Y.0087.000000T0000Z-120908T2100Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
302 AM EDT SAT SEP 8 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
898 
WHUS73 KAPX 081801
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
201 PM EDT SAT SEP 8 2012

LSZ322-090215-
/O.EXB.KAPX.SC.Y.0087.000000T0000Z-120909T0300Z/
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
201 PM EDT SAT SEP 8 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EDT THIS EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ346>349-LSZ321-090215-
/O.EXT.KAPX.SC.Y.0087.000000T0000Z-120909T0300Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
201 PM EDT SAT SEP 8 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345-LMZ323-341-342-344>346-082100-
/O.CON.KAPX.SC.Y.0087.000000T0000Z-120908T2100Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
201 PM EDT SAT SEP 8 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
895 
WHUS73 KAPX 081933
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
333 PM EDT SAT SEP 8 2012

LMZ341-082045-
/O.CAN.KAPX.SC.Y.0087.000000T0000Z-120908T2100Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
333 PM EDT SAT SEP 8 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LHZ345-LMZ323-342-344>346-090000-
/O.EXT.KAPX.SC.Y.0087.000000T0000Z-120909T0000Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
333 PM EDT SAT SEP 8 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ346>349-LSZ321-322-090300-
/O.CON.KAPX.SC.Y.0087.000000T0000Z-120909T0300Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
333 PM EDT SAT SEP 8 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD

ARNOTT
758 
WHUS73 KAPX 090230
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1030 PM EDT SAT SEP 8 2012

LHZ346-349-LSZ322-090330-
/O.CAN.KAPX.SC.Y.0087.000000T0000Z-120909T0300Z/
ST IGNACE TO FALSE DETOUR CHANNEL-STURGEON POINT TO ALABASTER MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1030 PM EDT SAT SEP 8 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LMZ346-091030-
/O.NEW.KAPX.SC.Y.0088.120909T0600Z-120910T0300Z/
MANISTEE TO POINT BETSIE MI-
1030 PM EDT SAT SEP 8 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 11 PM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 11 PM EDT SUNDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ347-348-LSZ321-091030-
/O.EXT.KAPX.SC.Y.0087.000000T0000Z-120909T1200Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
1030 PM EDT SAT SEP 8 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT SUNDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 AM EDT SUNDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
512 
WHUS73 KAPX 090648
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
248 AM EDT SUN SEP 9 2012

LMZ323-342-344-345-091500-
/O.EXA.KAPX.SC.Y.0088.000000T0000Z-120910T0300Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
248 AM EDT SUN SEP 9 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EDT THIS EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ321-091500-
/O.EXT.KAPX.SC.Y.0087.000000T0000Z-120910T0300Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
248 AM EDT SUN SEP 9 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ347-348-091500-
/O.EXT.KAPX.SC.Y.0087.000000T0000Z-120910T0300Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
248 AM EDT SUN SEP 9 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ346-091500-
/O.CON.KAPX.SC.Y.0088.000000T0000Z-120910T0300Z/
MANISTEE TO POINT BETSIE MI-
248 AM EDT SUN SEP 9 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
894 
WHUS73 KAPX 091451
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1051 AM EDT SUN SEP 9 2012

LHZ347-348-LSZ321-091600-
/O.CAN.KAPX.SC.Y.0087.000000T0000Z-120910T0300Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
1051 AM EDT SUN SEP 9 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LMZ323-342-344>346-091600-
/O.CAN.KAPX.SC.Y.0088.000000T0000Z-120910T0300Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1051 AM EDT SUN SEP 9 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$


HTTP://WWW.WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Sep 7, 4:05 AM EDT, 1 minute earlier.

Area forecast discussion, Sep 7, 4:05 AM EDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
405 AM EDT FRI SEP 7 2012

.SYNOPSIS...
ISSUED AT 405 AM EDT FRI SEP 7 2012

ORGANIZING LOW PRESSURE WILL BRING PERIODS OF RAIN TO THE REGION
TODAY...WITH RAIN CONTINUING ACROSS PARTS OF THE AREA TONIGHT INTO
SATURDAY MORNING. HIGH PRESSURE WILL BRING IMPROVING CONDITIONS TO
END THE WEEKEND...WITH DRY WEATHER PREVAILING THROUGH THE BEGINNING
OF NEXT WORK WEEK. TEMPERATURES WILL CONTINUE TO TREND COOLER
THROUGH THE WEEKEND...WITH HIGH TEMPERATURES REMAINING SEVERAL
DEGREES BELOW NORMAL. TEMPERATURES WILL MODERATE NEXT WEEK...ONCE
AGAIN REACHING ABOVE NORMAL LEVELS BY TUESDAY.

&&

.SHORT TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 405 AM EDT FRI SEP 7 2012

LONG-WAVE TROUGH AXIS SITTING ACROSS MOST OF EASTERN NOAM THIS
MORNING WITH A DEEP LOW PRESSURE CIRCULATION CENTERED NEAR JAMES
BAY. WEST-EAST ORIENTED JET STREAK AROUND THE SRN FLANK OF THIS
SYSTEM NOW BEARING DOWN ON THE UPPER MIDWEST AND PUNCHING INTO NRN
MICHIGAN...AND ABOUT TO HELP DIG OUT A FAIRLY DEEP TROUGH ACROSS THE
GREAT LAKES FOR THIS WEEKEND (HELLO FALL). UPPER JET FORCING IN
CONCERT WITH F-GEN RESPONSE ALONG THE TIGHTENING THERMAL GRADIENT
ALREADY GENERATING RAINFALL FROM MINNESOTA INTO WISCONSIN AND UPPER
MICHIGAN. PRECIP EVOLUTION AND POPS IS THE MAIN SHORT TERM
ISSUE.

TODAY AND TONIGHT...UPPER JET STREAK WILL PUNCH ACROSS NRN MICHIGAN
WHILE SUBSTANTIAL TROUGH CARVES OUT ACROSS THE UPPER MIDWEST/WESTERN
GREAT LAKES. THIS WILL NECESSARILY LEAD TO THE DEVELOPMENT OF A BAND
OF STRONG QG-UPWARD FORCING (COMBINED F-GEN AND UPPER JET FORCING)
ALONG THE EASTERN SIDE OF THE DEEPENING TROUGH...AND A RAPIDLY
DEEPENING SFC LOW ACROSS THE OHIO VALLEY THAT WILL RIDE UP THROUGH
FAR SE LOWER MICHIGAN INTO ONTARIO LATER TONIGHT INTO SATURDAY.
MODEL SOLUTIONS ARE NOW IN REASONABLE AGREEMENT WITH THIS
SCENARIO...NAM NOW SLOWER WITH SFC LOW AND MORE IN LINE WITH THE
GFS/ECMWF. ITS GONNA RAIN ACROSS THE REGION...BUT ITS A QUESTION OF
HOW PRECIP EVOLVES AND WHERE THE MAIN AXIS OF PRECIP SETS UP.

INITIAL BATCH OF RAINFALL MOVING ACROSS UPPER MICHIGAN...DRIVEN
MAINLY BY EXIT REGION UPPER JET FORCING...WILL ADVANCE EASTWARD INTO
CWA THIS MORNING. BUT MEANWHILE...GUIDANCE SUGGESTS INITIAL FORCING
WEAKENS THROUGH THE MORNING HOURS WHILE EXPANDING AREA OF CONVECTION
ACROSS IOWA INTO ILLINOIS WILL LIKELY ACT TO CUTOFF MOISTURE INFLOW
INTO NRN MICHIGAN. SO...WHILE HIGHER POPS LOOK OK FOR A GOOD PART OF
THE CWA (MANY AREAS WILL PROBABLY SEE RAIN)...INITIAL RAINFALL WILL
BE ON THE LIGHTER SIDE AND MAY TEND TO THIN OUT THIS MORNING.

BEST CHANCES AND MORE WIDESPREAD RAINFALL COME LATER THIS AFTERNOON
AND TONIGHT AS UPPER TROUGH SHARPENS/SFC LOW OVER THE OHIO VALLEY
DEEPENS AND ADVANCES UP THROUGH FAR SE LOWER MICHIGAN AND INTO
ONTARIO BY MORNING. THIS WILL LEAD TO A NICE SWATH OF RAINFALL
BLOSSOMING FROM THE OHIO VALLEY UP THROUGH A GOOD PART OF LOWER
MICHIGAN...CENTERED ACROSS SE LOWER MICHIGAN. NRN MICHIGAN WILL BE
ON THE NRN EDGE OF THE HEAVIER RAINFALL AND THERE LIKELY WILL BE A
SHARP CUTOFF TO THE PRECIP ON THE NRN EDGE...TYPICAL WITH STRONG
DEFORMATION FORCING ON THE NORTH SIDE OF A DEEPENING SYSTEM. RIGHT
NOW...EAST/SOUTHEAST COUNTIES ARE LOOKING TO FARE OK AND WILL KEEP
HIGHER CATEGORICAL POPS ACROSS THAT AREA. NW LOWER AND EASTERN UPPER
MICHIGAN MAY BE IN THE PRECIP CUTOFF...ALTHOUGH INCREASINGLY
FAVORABLE LAKE EFFECT CONDITIONS WILL PROBABLY LEAD TO SOME LAKE
EFFECT SHOWERS IMPACTING THOSE AREAS AT SOME POINT. WILL SEE HOW
THINGS PLAY OUT.

.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 405 AM EDT FRI SEP 7 2012

TWO-FOLD PROCESS FOR THE EXTENDED...WITH AN INITIAL ACTIVE AND
CHILLY PERIOD OF WEATHER INTO THIS WEEKEND...FOLLOWED BY MODERATION
AND RATHER QUIET WEATHER THROUGH MUCH OF NEXT WORK WEEK. OF
COURSE...MAIN EMPHASIS PLACED ON THE FORMER...WITH NOAM WATER VAPOR
IMAGERY DISPLAYING ALL THE EARMARKS FOR DRUMMING UP A DECENT EARLY
FALL EASTERN LAKES STORM SYSTEM AS STRONG SOUTHEAST MANITOBA
SHORTWAVE PINWHEELS SOUTHEAST AROUND PARENT CLOSED MID LEVEL
CIRCULATION SPINNING OVER JAMES BAY. SHORTWAVE TROUGH EXPECTED TO
FURTHER DEEPENING IN ITS PASSAGE OVER THE LAKES...EVENTUALLY TAKING
ON A NEGATIVE TILT AND POSSIBLY FORCING A DEEP CLOSED MID LEVEL
CIRCULATION (AND ATTENDANT STRONG SURFACE REFLECTION) OVER THE
EASTERN LAKES/SOUTHEAST CANADA THIS WEEKEND. UNFORTUNATELY...
GUIDANCE STILL AT ODDS ON EXACTLY HOW THE ABOVE ALL PLAYS
OUT...LEADING TO A LOW CONFIDENCE FORECAST FOR OUR AREA THROUGH
SATURDAY EVENING. GOOD NEWS IS LACK OF DOWNSTREAM BLOCKING AND
AGGRESSIVE NORTH PACIFIC FLOW SHOULD KEEP ENTIRE TROUGH AXIS RATHER
TRANSIENT INTO NEXT WEEK...RESULTING IN A MUCH MORE ZONAL FLAVOR TO
THE MID AND UPPER LEVEL FLOW REGIME BY EARLY NEXT WEEK AND A RETURN
TO ABOVE NORMAL TEMPERATURES. GETTING THERE IS ALL THE FUN...WITH
FORECAST CONCERNS SOLELY CENTERED ON MULTI-FACET IMPACTS OF THIS
WEEKENDS "POTENTIAL" STORM.

WOULD BE LYING IF I SAID I HAVE ANY DEGREE OF CONFIDENCE IN HOW
THINGS PLAY OUT FOR SATURDAY INTO SATURDAY NIGHT. ABOUT ONLY SURE
THING IS A REINFORCING SHOT OF COOLER WILL ACCOMPANY EARLIER MENTIONED
TROUGH AS IT PIVOTS INTO OUR AREA...KEEPING TEMPERATURES A TOUCH ON
THE COOL SIDE...EVEN FOR EARLY/MID SEPTEMBER. UNFORTUNATELY...ABOUT
AN EVEN SPLIT IN HIGH RES GUIDANCE AND THEIR LOWER RES ENSEMBLE
MEMBERS IN SPEED AND AGGRESSIVENESS OF SHORTWAVE...WITH SEVERAL
SPINNING UP A SIGNIFICANT EARLY FALL EASTERN LAKES STORM SATURDAY
BEFORE PIVOTING IT OFF TO THE NORTHEAST INTO QUEBEC SATURDAY NIGHT.
UKMET AND ECMWF MOST AGGRESSIVE IN THIS REGARD...DROPPING SURFACE
PRESSURE TO SUB 990MB LEVELS BY SATURDAY EVENING JUST EAST OF
GEORGIAN BAY. ABOVE ALSO SUPPORTS STRONG DEFORMATION AXIS AT
LEAST CLIPPING AREAS DOWN NEAR SAGINAW BAY SATURDAY...BRINGING
WIDESPREAD RAINS TO THAT AREA AT LEAST THROUGH THE MORNING HOURS.
OTHER MORE PROGRESSIVE/LESS AGGRESSIVE CAMP... CONSISTING OFF THE
GFS/GEM/NAM-WRF ESSENTIALLY END SYSTEM RAINS WELL BEFORE SUNRISE
SATURDAY (STILL SOME LAKE EFFECT ISSUES). GIVEN UNCERTAINTIES...
WOULD DO CONSIDERABLE INJUSTICE TO THE FORECAST TO ALTER WHAT WAS
INHERITED...WHICH ALREADY FEATURED RAIN CHANCES ACROSS THE EAST TO
AT LEAST PARTIALLY ACCOUNT FOR THE MORE AGGRESSIVE SCENARIOS.
OTHERWISE...CAA ON HEELS OF NNW WINDS (H85 TEMPS DROP TO MID SINGLE
DIGITS) SHOULD ENTICE AT LEAST SOME LAKE DRIVEN CLOUDS SATURDAY
MORNING...WITH EVEN A FEW LIGHT SHOWERS IN FAVORED AREAS BEFORE
DRYING AND OVER-LAND INSTABILITY SHUT THE LAKE PROCESSES OFF LATER
IN THE MORNING AND AFTERNOON. REINFORCING WAVE DROPPING ON BACKSIDE
OF EASTERN LAKES TROUGHING STILL SLATED TO APPROACH THE AREA
SATURDAY NIGHT...PERHAPS BRINGING A FEW SHOWERS OF ITS OWN...ALONG
WITH POTENTIALLY REINVIGORATING THE LAKE PROCESSES FOR NW-NNW FLOW
AREAS. PERHAPS THE BIGGEST STORY TO ALL OF THIS WILL BE
SIGNIFICANTLY COOLER TEMPERATURES...WITH HIGHS SATURDAY LIKELY STUCK
IN THE LOWER AND MIDDLE 60S. GUSTY NORTHWEST WINDS WILL DEFINITELY
BRING A DOWNRIGHT EARLY FALL FEEL TO THE AIR.

IMPROVING CONDITIONS EXPECTED TO BEGIN SUNDAY...ALBEIT STILL A TOUCH
ON THE COOL SIDE...WITH OFF THE DECK THERMAL PROGS SUPPORTING HIGHS
REMAINING IN THE 60S. MAY HAVE TO WATCH FOR SOME PATCHY FROST
POTENTIAL SUNDAY NIGHT IN THE TRADITIONAL COLDER LOCATION OF
INTERIOR NORTHERN LOWER MICHIGAN...ESPECIALLY IF WINDS CAN DECOUPLE
FAST ENOUGH. GIVEN LOW THREAT SCENARIO...WILL REFRAIN FROM A
SPECIFIC MENTION IN THE EARLY MORNING RENDITION OF THE HAZARDOUS
WEATHER BRIEFING. NEW WORK WEEK STARTS OUT QUIET ENOUGH AS LARGE
HIGH PRESSURE BUILDS OVERHEAD AND UPPER LEVEL TROUGH DEPARTS.
AIRMASS MODIFICATION AND DEVELOPING RETURN FLOW...ESPECIALLY BY
TUESDAY...WILL HELP TEMPERATURES WARM...WITH READINGS WELL INTO THE
70S BY TUESDAY. STILL GOOD AGREEMENT A RELATIVELY MOISTURE STARVED
AND DECAYING COLD FRONT WILL PUSH THROUGH THE NORTHERN LAKES
WEDNESDAY. MID LEVEL SUPPORT PASSES WELL TO THE NORTH...AND COMBINED
WITH LIMITED PRE-FRONTAL MOISTURE ADVECTION...CHANCES FOR ANY
RAINFALL REMAINS MARGINAL AT BEST. DRY AND SLIGHTLY COOLER WEATHER
RETURNS FOR THURSDAY.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY NIGHT)
ISSUED AT 1159 PM EDT THU SEP 6 2012

VFR THRU FRIDAY MORNING. MVFR CIGS DEVELOPING FRI
AFTERNOON/EVENING. RAIN DEVELOPING FRIDAY.

WEAK RIDGE OF HIGH PRESSURE OVER NORTHERN MI WILL BE GIVING WAY TO
A SECONDARY COLD FRONT...WHICH WILL MOVE IN FROM THE NW LATE
FRIDAY. MID AND HIGH CLOUDS WILL ARRIVE AND THICKEN TONIGHT...AND
RAIN WILL DEVELOP AHEAD OF THE FRONT ON FRIDAY. CIGS/VSBYS SHOULD
STAY LARGELY VFR UNTIL THE FRONT IS JUST ABOUT HERE...WHEN CIGS
WILL LIKELY LOWER TO MVFR FOR A TIME. LIGHT WINDS FOR MOST OF THE
PERIOD...WITH NW TO N WINDS ARRIVING TOWARD FRIDAY EVENING AS
FRONT MOVES IN AND THRU.

&&

.MARINE...
ISSUED AT 405 AM EDT FRI SEP 7 2012

WINDS AND WAVES WILL REMAIN UNDER HEADLINE CRITERIA THROUGH TODAY.
HOWEVER...LOW PRESSURE SYSTEM WILL RAPIDLY DEEPEN ACROSS THE OHIO
VALLEY TONIGHT AND SLIDE UP THROUGH FAR SE LOWER MICHIGAN INTO
ONTARIO BY SATURDAY MORNING. AS THIS OCCURS...GUSTY NORTHEAST-
NORTH WINDS WILL DEVELOP ACROSS THE LOWER LAKES TONIGHT AND
PERSIST THROUGH SATURDAY. THERE WILL BE A RISK FOR GALE FORCE
GUSTS OVER PARTS OF LAKE HURON...SOUTH OF STURGEON POINT TOWARD
SAGINAW BAY CLOSER TO THE SFC LOW CENTER. BUT RIGHT NOW...APPEARS
GALE FORCE GUSTS WILL OCCUR OVER SRN LAKE HURON/SAGINAW BAY...AND
PLAN NO GALE WATCHES OR WARNINGS AT THIS POINT. ALL LAKE MICHIGAN
AND LAKE HURON MARINE ZONES WILL HAVE SMALL CRAFT ADVISORIES
TONIGHT THROUGH SATURDAY.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY FROM 2 AM TO 5 PM EDT SATURDAY FOR
     LHZ345>349.
LM...SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 5 PM EDT SATURDAY
     FOR LMZ323-341-342-344>346.
LS...NONE.

&&

SYNOPSIS...MB
SHORT TERM...BA
LONG TERM...MB
AVIATION...JZ
MARINE...BA
Hazardous weather outlook, Sep 6, 4:00 PM EDT, 12 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
400 PM EDT THU SEP 6 2012

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
071200-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
400 PM EDT THU SEP 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

GUSTY NORTHWEST WINDS ARE EXPECTED ACROSS ALL THE NEARSHORE WATERS
OF NORTHERN MICHIGAN FRIDAY NIGHT THROUGH SUNDAY. WIND GUSTS MAY
APPROACH GALE FORCE IN SPOTS LATE FRIDAY NIGHT INTO SATURDAY.

IN ADDITION...WATERSPOUTS ARE POSSIBLE ON LAKE MICHIGAN LATER FRIDAY
NIGHT INTO SATURDAY.

MUCH WARMER WEATHER WILL RETURN TO THE REGION ON TUESDAY. HOWEVER...
WINDS WILL BECOME QUITE GUSTY...LEADING TO BOTH ELEVATED FIRE DANGER
FOR ALL OF NORTHERN MICHIGAN...AND AN INCREASED RISK FOR RIP
CURRENTS ON LAKE MICHIGAN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH THE WEEKEND. HOWEVER...
SPOTTERS ARE STRONGLY ENCOURAGED TO RELAY ANY RAIN REPORTS.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/GAYLORD
(ALL LOWERCASE)

LAWRENCE/JPB

Nearby

Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.